MAUDE Adverse Event Report: KARL STORZ SE & CO. KG CUTTING LOOP, BIPOLAR

KARL STORZ SE & CO. KG CUTTING LOOP, BIPOLAR
Model Number 27040GP130-S
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported during a transurethral resection prostate procedure on (b)(6) 2024, the tip broke off from cutting loop the surgon was able to retrieve the tip.No injuries were reported to the patient and surgon.However, the procedure had a 20 minute delay however, the surgon was able to complete the procedure.
 
Additional Manufacturer Narrative
The device will be forwarded to the manufacturing site for investigation.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted unsolicited.This event is filed under internal complaint id (b)(6).
 
Additional Manufacturer Narrative
Per investigation by the manufacturing site: the wire of the active electrode has been pulled out of the embossing on one side, or rather it has broken off.This may be due to the application of excessive force to the cutting wire without it being activated, for example.Then the wire could not cut and it was pulled out of the stamping.Since the cutting wire was already tapered in diameter, this is a sign that some cuts have already been made.This event is filed under internal complaint id (b)(4).

Brand Name
CUTTING LOOP, BIPOLAR
Common Device Name
CUTTING LOOP, BIPOLAR
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, deu 78532 ,
GM  78532,
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, deu 78532 ,
GM   78532,
Manufacturer Contact
anja fair
2151 e. grand avenue
el segundo, CA 90245
4242188247
MDR Report Key20055190
Report Number9610617-2024-00251
Device Sequence Number18172268
Product Code FAS
UDI-Device Identifier04048551393864
UDI-Public04048551393864
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K221893
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27040GP130-S
Device Catalogue Number27040GP130-S
Device Lot Number37CD5850
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2024
Supplement Date Received by Manufacturer09/26/2024
Initial Report FDA Received Date08/23/2024
Supplement Report FDA Received Date10/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age67 YR
Patient SexMale
Patient Weight237 KG